Nevada, 2007High Wind in Nevada, December 7, 2007
December 7, 2007 · NWS VEF · 2 events in 2 counties and zones
A Pacific storm brought locally high winds to the mountains of southern Nevada.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm brought locally high winds to the mountains of southern Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 7, 4:15 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 7, 4:15 AM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PST FRI DEC 7 2007
.SYNOPSIS...AN AREA OF LOW PRESSURE WILL LINGER OVER THE GREAT BASIN
AND MOJAVE DESERT THROUGH THE WEEKEND. RAIN AND SNOW SHOWERS WILL
OCCUR WITH THE SNOW LEVEL DROPPING TO 3500 FEET SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL TODAY THEN BELOW NORMAL OVER THE
WEEKEND. THE SYSTEM WILL FINALLY START MOVING EAST OF THE AREA EARLY
NEXT WEEK...HOWEVER TEMPERATURES WILL STAY ON THE COOL SIDE.
&&
.SHORT TERM...UPPER LOW OVER CENTRAL CALIFORNIA EARLY THIS MORNING
WITH SATELLITE SHOWING DRY SLOT STARTING TO MOVE INTO WESTERN
ZONES...MORE ON THIS LATER. PLUME OF HIGHER PW VALUES THAT DID NOT
GET INTERCEPTED BY THE SOUTHERN SIERRA OR SOUTHERN CALIFORNIA
MOUNTAINS PRESENTLY CUTTING ACROSS THE MOJAVE DESERT AND STARTING TO
MOVE INTO NORTHWEST ARIZONA. OROGRAPHIC LIFT MAIN CONTRIBUTOR TO
PRECIPITATION AMOUNTS SO FAR AS CCRFCD GAGES ALONG THE FAR WEST
VALLEY REPORTING LESS THAN A TENTH OF AN INCH. IN RED ROCK CANYON
AND ALONG BLUE DIAMOND RIDGE AROUND SIX TENTHS OF AN INCH HAS
FALLEN. SNOW LEVELS HAVE STAYED AT OR ABOVE 7000 FEET OVERNIGHT.
PROBLEM OF THE DAY IS WHAT TO DO WITH THE HEAVY SNOW WARNING FOR
LOCAL MOUNTAINS AND LINCOLN COUNTY. AS MENTIONED MUCH OF THE
PRECIPITATION IN SOUTHERN NEVADA HAS FALLEN AS RAIN. SATELLITE SHOWS
DRY SLOT ALREADY ENCOMPASSING NYE AND ESMERALDA COUNTIES. EXPECT
ONLY A FEW MORE HOURS OF PRECIPITATION ACROSS SOUTHERN NEVADA BEFORE
DRY SLOT ARRIVES AS CURRENT AREA OF PRECIPITATION MOVES EAST INTO
NORTHWEST ARIZONA. AS UPPER LOW MOVES INTO THE GREAT BASIN THIS
AFTERNOON DO EXPECT SHOWERS TO FILL-IN BUT I DO NOT BELIEVE WELL BE
ABLE TO GET THE WIDESPREAD ACCUMULATIONS NECESSARY FOR HEAVY SNOW
WARNING. HAVE DECIDED TO DOWNGRADE HEAVY SNOW WARNING TO SNOW
ADVISORIES. THE NEXT PROBLEM OF THE DAY WILL BE WINDS. STRONGEST
BELT OF H7 WINDS WILL BE OVER SAN BERNARDINO AND SOUTHERN MOHAVE
COUNTIES TODAY. HAVE ALREADY BEEN GETTING ADVISORY LEVEL GUSTS IN
SAN BERNARDINO COUNTY SO WIND ADVISORY HAS BEEN ISSUED THROUGH 8 PM
THIS EVENING. THE TROUGH WILL LINGER OVER THE INTERMOUNTAIN WEST
THROUGH THE WEEKEND FOR COOL AND CONTINUED SHOWERY WEATHER. STILL
LOOKING AT THE SNOW LEVEL FALLING TO 3500 FEET IN CLARK AND SAN
BERNARDINO COUNTIES. SATURDAY AND SATURDAY NIGHT.
.LONG TERM...MAIN UPDATE TO THE EXTENDED FORECAST TONIGHT WAS
RAISING POPS ALONG THE EASTERN EDGE OF THE CWA TUESDAY MORNING...NOW
THAT THE ECMWF AND GFS ARE IN BETTER AGREEMENT WITH A SHORTWAVE
TROUGH PASSING OVER THE AREA DURING THAT TIME...OTHERWISE LITTLE
CHANGE AS MEDIUM RANGE MODELS MAINTAIN A LONGWAVE TROUGH OVER THE
WESTERN HALF OF THE CONUS THROUGH MID WEEK...MAINTAINING THE COOLER
THAN NORMAL CONDITIONS OVER THE AREA. AN UPPER LOW WILL BE OVER
MOHAVE COUNTY MONDAY MORNING...KEEPING A SLIGHT CHANCE OF POPS OVER
THE REGION WITH SNOW LEVELS NEAR 3500-4000 FEET. RIGHT NOW...IT
LOOKS LIKE PRECIP WILL BE SOMEWHAT LIMITED GIVING THE CP
AIRMASS..AND MREF POPS ONLY SHOWING ABOUT 20% CHANCE OVER AT ITS
BEST. A SHORTWAVE RIDGE WILL BUILD IN BRIEFLY ON TUESDAY BEFORE
ANOTHER TROUGH SWEEPS OVER THE AREA WEDNESDAY NIGHT/THURSDAY
MORNING. THIS TROUGH WILL LIKELY JUST RESULT IN INCREASED WINDS
ACROSS THE AREA...WITH MOISTURE LOOKING TO BE QUITE LIMITED.
.AVIATION...FOR MCCARRAN...UNSETTLED WEATHER WILL REMAIN ON AND OFF
THROUGH EARLY SUNDAY MORNING AS A LOW PRESSURE SYSTEM DRIFTS
SOUTHWARD OVER THE AREA. SCATTERED TO BROKEN CLOUDS BELOW 10 KFT
WILL PERSIST THROUGH EARLY MORNING...THEN DECREASE SOMEWHAT AS A DRY
SLOT MOVES OVER THE AREA. BY LATE FRIDAY AFTERNOON...CLOUD COVER
WILL INCREASE AGAIN AS MOISTURE RETURNS AND COLDER AIR MOVES IN
ALOFT...WHICH WILL BRING A SLIGHT CHANCE OF PRECIPITATION AND DROP
CIGS TO BELOW 8KFT AGAIN. THERE WILL ALSO BE AN ISOLATED CHANCE FOR
A FEW LIGHTNING STRIKES EMBEDDED IN STORMS DURING THE EVENING.
SOUTHWEST WINDS SHOULD WILL BEGIN TO DECREASE EARLY SATURDAY MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM MOVING SOUTH OVER THE AREA WILL
BRING UNSETTLED WEATHER AND GUSTY SOUTHWEST WINDS DURING THE NEXT 24
HOURS. SHOWER ACTIVITY WILL SPREAD OVER MUCH OF THE REGION FRIDAY
WITH CEILINGS LOWERING TO LESS THAN 8K FEET. ISOLATED LIGHTNING WILL
BE EMBEDDED WITHIN STORMS ASSOCIATED WITH THE UPPER LOW...CURRENTLY
SITTING OVER CENTRAL CALIFORNIA...BUT FORECAST TO CONTINUE MOVING
SOUTH/SOUTHEAST AND OVER THE AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ018-019.
SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ014.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...NONE.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ523>526.
&&
PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 7, 5:31 AM PST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 AM PST FRI DEC 7 2007
CAZ519-521-080800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
531 AM PST FRI DEC 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING IN EFFECT THROUGH 10 PM THIS EVENING. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.
NVZ018-019-080800-
SHEEP RANGE-SPRING MOUNTAINS-
531 AM PST FRI DEC 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
SNOW ADVISORY IN EFFECT THROUGH 4 PM PST THIS AFTERNOON. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.
NVZ014-015-080800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
531 AM PST FRI DEC 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
SNOW ADVISORY IN EFFECT THROUGH 10 PM PST THIS EVENING. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.
AZZ001>003-036-CAZ520-522>527-NVZ016-017-020>022-080800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
531 AM PST FRI DEC 7 2007 /631 AM MST FRI DEC 7 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS RAIN SHOWERS WILL OCCUR TODAY. THE SNOW
LEVEL WILL LOWER TO 5500 FEET THIS AFTERNOON. A WIND ADVISORY IS
IN EFFECT UNTIL 8 PM THE THE SAN BERNARDINO COUNTY DESERTS. PLEASE
REFER TO THE LATEST WEATHER STATEMENT RNONPWVEF FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. LIGHT
SNOW SHOWERS ARE POSSIBLE DOWN TO 3500 FEET SATURDAY. NO HAZARDOUS
WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.
PIERCE
In the hours before
Local storm report, Dec 7, 9:23 AM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
923 AM PST FRI DEC 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM NON-TSTM WND GST TWENTYNINE PALMS 34.14N 116.07W
12/07/2007 M55 MPH SAN BERNARDINO CA OTHER FEDERAL
&&
CSCHLOTTHigh Wind, Spring Mountains
- When
- December 7, 9:34 AM PST
- Where
- Spring Mountains forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
A gust to 74 mph was measured 2 miles ESE of Red Rock Canyon.
High Wind, Sheep Range
- When
- December 7, 10:30 AM PST
- Where
- Sheep Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.929, -114.945 (the zone’s center; the record gives no point)
A gust to 69 mph was measured 6 miles SSE of Hayford Peak.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 7, 20072 deaths · $415,000 · 20 events
- Heavy Snow and Heavy Rain in Arizona, December 7 to 11, 20071 death · 7 events
- Flash Flood in American Samoa, December 7 to 8, 2007$500,000 · 1 event
- Winter Weather in Ohio, December 7, 200727 events
- Winter Storm in Nebraska, December 7 to 8, 20076 events
- Wildfire in Texas, December 7, 2007$12,000 · 1 event
- Winter Storm and Winter Weather in Colorado, December 7 to 8, 20074 events
- Heavy Snow in South Dakota, December 7 to 8, 20074 events
- Winter Weather in Indiana, December 7, 20073 events
- Winter Weather in New Jersey, December 7, 20073 events
- Heavy Snow in Nevada, December 7 to 8, 20073 events
- Heavy Snow in Wyoming, December 7 to 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65269, 65270.